MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN MALE TO MALE MINI COUPLER TRL 4MM; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN MALE TO MALE MINI COUPLER TRL 4MM; PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Catalog Number 71933697
Medical Device Problem Codes Break (1069); Fracture (1260); Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the male to male coupler set for the femoral side did not allowed to thread a stem into the coupler.The procedure went fine, just an irritating step.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
New additional information was received for this case.
 
Event or Problem Description
It was reported that during a revision surgery of non-smith and nephew devices, the male to male coupler set for the femoral side was broken and did not allow to thread a stem into the coupler.The procedure was completed using the broken device, and a back-up device was not needed.The patient was not affected.

Brand Name
LGN MALE TO MALE MINI COUPLER TRL 4MM
Common Device Name
PROSTH, KNEE, PATE/FEMOROTIBIAL, SEMI-CONST, UNCEM, PORO, COAT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8407777
Report Number1020279-2019-01015
Device Sequence Number2054220
Product Code MBH
UDI-Device Identifier00885556064658
UDI-Public00885556064658
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71933697
Device Lot Number12JM00379
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/12/2019
06/12/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date03/25/2019
06/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1